Heart Disease Community
Problem with Heart meds and Nausea
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Problem with Heart meds and Nausea

I am writing concerning my father who is 75.  Except for having high cholesterol and a little bit of COPD, he has been healthy, of appropriate weight, and very active.  About 8 weeks ago, he was found to have a 99% blockage of his left main coronary artery and was whisked off for open heart surgery where 3 bypasses were performed.  I thought that, since he was active and generally took good care of himself, he would bounce right back.  Unfortunately, he landed back in the hospital less than a week after being dismissed, this time being diagnosed with atrial fib.  He is on a whole slew of meds and is having difficulty with being nauseated all the time and having no energy.  He has started his cardiac rehab, but the nausea is becoming a problem for him as he just doesn't want to eat.  He has lost about 15 pounds (started at 170 and is down to 155).  The meds that he takes in the morning are as follows:  Digitex, Aspirin, Famotidine, Coenzyme Q10, Verapamil, Pacerone, and Advair.  In the evening he takes another dose of the Pacerone and Advair, and Crestor.

My question is, is there anything that he can do to reduce the nausea.  He insists that he eats with the meds.  I was unsure if there are some that he shouldn't take together.

Since this regimine of meds, his blood pressure is low (98/55), and he is light-headed when he stands up.  His cardiologist doesn't want to see him again for 18 months and I am concerned about his tolerance of these meds for that length of time.

Thanks!!
Related Discussions
4 Comments Post a Comment
Blank
21064_tn?1309312333
Hi and welcome to the Heart Forums!!

We're glad you found us.

My Dad had CABG in 1998 and was also put on a lot of medications, including warfarin for chronic afib.  My FIL was also in afib after bypass.  Does anyone know why that might happen?  Seems to be common after CABG.

Is there any chance you (and your dad) could meet with his cardio to discuss what's going on?  I think a face-to-face meeting would be better than trying to talk over the phone.  I'm sure your Dad wants to feel better, and wants to eat...but, with a low BP, nausea, and lightheadednes, it must be difficult.  There are so many medicines for treating heart patients.  Perhaps the doctor will consider changing the meds and/or the dosages.  I hope he is feeling better very soon!

Connie
Blank
Avatar_f_tn
He had an appointment last week but his cardiologist doesn't seem to listen, acts like you just have to deal with it.  I was trying to arm myself with info before we go back!!  Also thought that if anyone had any idea of how to manage the nausea that he could try before going back, that might help!

Thanks.
Blank
21064_tn?1309312333
That's so awful when a patient advises his/her doctor about a debilitating side effect and is kind of given the brush off....I'm not sure what you could try other than maybe bland foods, liquids, and maybe chicken soup.  I'm not even sure if any of that would help.  Is he able to take an anti-nausea medication, or even Pepto Bismol?
Blank
Avatar_f_tn
He has taken some Pepcid in the past.  I think that he should try it again, but the last thing that he wants to do is take another pill...lol.  

Thanks for your suggestions.
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA
Avatar_f_tn
Blank
skydnsr
612551_tn?1247839157
Blank
Jerry_NJ
NJ
MedHelp Health Answers
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
2 mins ago
1806721_tn?1388096157
Blank
Annie_777 FET cycle canceled Comment
15 hrs ago
Avatar_m_tn
Blank
Better Some
16 hrs ago by fred256
Heart Disease Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA
Avatar_f_tn
Blank
skydnsr
612551_tn?1247839157
Blank
Jerry_NJ
NJ